Alert archive / Texas / Wind Advisories in 2011
Wind Advisory 19, NWS Houston/Galveston, TX
NWS Houston/Galveston, TX issued this wind advisory at May 30, 2011, 4:05 AM CDT for 23 counties in Texas. It took effect at May 30, 2011, 10:00 AM CDT. It was in force for 9 hr.
The area
The counties it named.
The facts
- Issued
- May 30, 2011, 4:05 AM CDT (09:05 UTC)
- In effect from
- May 30, 2011, 10:00 AM CDT
- Expired
- May 30, 2011, 7:00 PM CDT
- In force
- 9 hr
- Issued by
- NWS Houston/Galveston, TX
All 23 counties
Austin County, TX, Brazoria County, TX, Brazos County, TX, Burleson County, TX, Chambers County, TX, Colorado County, TX, Fort Bend County, TX, Galveston County, TX, Grimes County, TX, Harris County, TX, Houston County, TX, Jackson County, TX, Liberty County, TX, Madison County, TX, Matagorda County, TX, Montgomery County, TX, Polk County, TX, San Jacinto County, TX, Trinity County, TX, Walker County, TX, Waller County, TX, Washington County, TX, Wharton County, TX
The radar
The Houston radar (KHGX), 91 km from the middle of the area, began a volume at 09:06 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Lake Charles Mun, LA (KLCH), launched 00:00Z, 9.1 hours before the alert went out and 242 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 1300 J/kg
- Mixed-layer CIN
- -272 J/kg
- Mixed-layer LCL
- 1236 m above ground
- 0-6 km bulk shear
- 7 kt
- 0-1 km storm-relative helicity
- -29 m²/s²
- 0-3 km storm-relative helicity
- -47 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
392 WWUS74 KHGX 300905 NPWHGX URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE HOUSTON/GALVESTON TX 405 AM CDT MON MAY 30 2011 ...WIND ADVISORY FOR THE WESTERN HALF AND COASTAL COUNTIES OF SOUTHEAST TEXAS TODAY... .THE TIGHT PRESSURE GRADIENT BETWEEN LOW PRESSURE OVER THE PLAINS AND HIGH PRESSURE OVER THE SOUTHEASTERN STATES WILL RESULT IN GUSTY SOUTH TO SOUTHEAST WINDS TODAY. TXZ195>197-210>212-214-226-227-235>238-310000- /O.NEW.KHGX.WI.Y.0019.110530T1500Z-110531T0000Z/ AUSTIN-BRAZORIA-BRAZOS-BURLESON-CHAMBERS-COLORADO-FORT BEND- GALVESTON-JACKSON-MATAGORDA-WALLER-WASHINGTON-WHARTON- INCLUDING THE CITIES OF...ALVIN...ANAHUAC...ANGLETON...BAY CITY... BELLVILLE...BRENHAM...BROOKSHIRE...BRYAN...CALDWELL... COLLEGE STATION...COLUMBUS...EAGLE LAKE...EDNA...EL CAMPO... FREEPORT...FRIENDSWOOD...GALVESTON...HEMPSTEAD...LAKE JACKSON... LAKE SOMERVILLE...LEAGUE CITY...MISSOURI CITY...MONT BELVIEU... PALACIOS...PEARLAND...PIERCE...PRAIRIE VIEW...RICHMOND... ROSENBERG...SEALY...SUGAR LAND...TEXAS CITY...WEIMAR...WHARTON... WINNIE 405 AM CDT MON MAY 30 2011 ...WIND ADVISORY IN EFFECT FROM 10 AM THIS MORNING TO 7 PM CDT THIS EVENING... THE NATIONAL WEATHER SERVICE IN HOUSTON/GALVESTON HAS ISSUED A WIND ADVISORY...WHICH IS IN EFFECT FROM 10 AM THIS MORNING TO 7 PM CDT THIS EVENING. * TIMING...MID MORNING THROUGH SUNSET TODAY. * WINDS...SOUTH TO SOUTHEAST 20 TO 30 MPH WITH GUSTS TO 35 MPH. PRECAUTIONARY/PREPAREDNESS ACTIONS... DRIVERS OF VANS...CAMPERS...TRAILERS...AND OTHER HIGH-PROFILE VEHICLES SHOULD BE ALERT TO THE DANGER OF THESE WINDS. && $$
1 follow-up statement
882 WWUS74 KHGX 301539 NPWHGX URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE HOUSTON/GALVESTON TX 1039 AM CDT MON MAY 30 2011 ...WIND ADVISORY FOR ALL OF SOUTHEAST TEXAS THIS AFTERNOON... .THE TIGHT PRESSURE GRADIENT BETWEEN LOW PRESSURE OVER THE PLAINS AND HIGH PRESSURE OVER THE SOUTHEASTERN STATES WILL RESULT IN GUSTY SOUTH TO SOUTHEAST WINDS TODAY. TXZ163-164-176>179-198>200-213-310000- /O.EXA.KHGX.WI.Y.0019.000000T0000Z-110531T0000Z/ GRIMES-HARRIS-HOUSTON-LIBERTY-MADISON-MONTGOMERY-POLK-SAN JACINTO- TRINITY-WALKER- INCLUDING THE CITIES OF...CLEVELAND...COLDSPRING...CONROE... CORRIGAN...CROCKETT...DAYTON...GROVETON...HOUSTON...HUMBLE... HUNTSVILLE...KATY...LIBERTY...LIVINGSTON...MADISONVILLE... NAVASOTA...ONALASKA...PASADENA...SHEPHERD...THE WOODLANDS... TOMBALL...TRINITY...WILLIS 1039 AM CDT MON MAY 30 2011 ...WIND ADVISORY IN EFFECT UNTIL 7 PM CDT THIS EVENING... THE NATIONAL WEATHER SERVICE IN HOUSTON/GALVESTON HAS ISSUED A WIND ADVISORY...WHICH IS IN EFFECT UNTIL 7 PM CDT THIS EVENING. * TIMING...MID MORNING THROUGH SUNSET TODAY. * WINDS...SOUTH TO SOUTHEAST 20 TO 30 MPH WITH GUSTS TO 35 MPH. PRECAUTIONARY/PREPAREDNESS ACTIONS... DRIVERS OF VANS...CAMPERS...TRAILERS...AND OTHER HIGH-PROFILE VEHICLES SHOULD BE ALERT TO THE DANGER OF THESE WINDS. && $$ TXZ195>197-210>212-214-226-227-235>238-310000- /O.CON.KHGX.WI.Y.0019.000000T0000Z-110531T0000Z/ AUSTIN-BRAZORIA-BRAZOS-BURLESON-CHAMBERS-COLORADO-FORT BEND- GALVESTON-JACKSON-MATAGORDA-WALLER-WASHINGTON-WHARTON- INCLUDING THE CITIES OF...ALVIN...ANAHUAC...ANGLETON...BAY CITY... BELLVILLE...BRENHAM...BROOKSHIRE...BRYAN...CALDWELL... COLLEGE STATION...COLUMBUS...EAGLE LAKE...EDNA...EL CAMPO... FREEPORT...FRIENDSWOOD...GALVESTON...HEMPSTEAD...LAKE JACKSON... LAKE SOMERVILLE...LEAGUE CITY...MISSOURI CITY...MONT BELVIEU... PALACIOS...PEARLAND...PIERCE...PRAIRIE VIEW...RICHMOND... ROSENBERG...SEALY...SUGAR LAND...TEXAS CITY...WEIMAR...WHARTON... WINNIE 1039 AM CDT MON MAY 30 2011 ...WIND ADVISORY REMAINS IN EFFECT UNTIL 7 PM CDT THIS EVENING... * TIMING...MID MORNING THROUGH SUNSET TODAY. * WINDS...SOUTH TO SOUTHEAST 20 TO 30 MPH WITH GUSTS TO 35 MPH. PRECAUTIONARY/PREPAREDNESS ACTIONS... DRIVERS OF VANS...CAMPERS...TRAILERS...AND OTHER HIGH-PROFILE VEHICLES SHOULD BE ALERT TO THE DANGER OF THESE WINDS. && $$
What forecasters said that day
The local office's own words before this wind advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Houston/Galveston, TX wrote its last area forecast discussion before this wind advisory went out at May 30, 3:34 AM CDT, 31 minutes earlier.
Area forecast discussion, May 30, 3:34 AM CDT, 31 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE HOUSTON/GALVESTON TX
334 AM CDT MON MAY 30 2011
.DISCUSSION...
ANOTHER BREEZY/MUGGY NIGHT ACROSS SE TX AGAIN TONIGHT WITH THE
TIGHT PRESSURE GRADIENT STILL IN PLACE. LOW CLOUDS ARE FORMING
OVER SE TX ONCE AGAIN WHILE CIRRUS ANVIL BLOW OFF FROM EARLIER
STORMS NEAR THE RIO GRANDE IS PUSHING ACROSS THE AREA. THE STRATUS
WILL MIX OUT BY MID MORNING WITH PARTLY TO MOSTLY SUNNY SKIES THIS
AFTN. TEMPERATURES SHOULD AT OR POSSIBLY A DEGREE OR TWO LOWER
THAN YESTERDAY. STRONG SOUTH TO SOUTHEAST WINDS WITH FREQUENT
GUSTS OVER 30 MPH ARE EXPECTED TODAY (ALREADY GUSTING TO 33 MPH AT
GALVESTON)...SO WILL POST ANOTHER WIND ADVISORY FOR THE WESTERN
HALF/COASTAL ZONES. THE GUSTY WINDS AND DRY FUELS COMBINED WITH A
LOT OF OUTDOOR ACTIVITIES WILL KEEP THE WILDFIRE THREAT GOING
ESPECIALLY OVER THE NRN HALF OF THE AREA. WILL KEEP THE RIP
CURRENTS STATEMENT IN PLACE (SATCFWHGX) AND ALSO THE FIRE DANGER
STATEMENT (SATSPSHGX). TEMPS WILL REMAIN WELL ABOVE NORMAL TONIGHT
WITH THE LAST ROUND OF STRATUS DEVELOPMENT EXPECTED AS A 30 KT LOW
LEVEL JET REMAINS IN PLACE OVER THE AREA. SFC WINDS WILL BE LOWER
ON TUESDAY AS LOW PRESSURE LIFTS FROM THE PLAINS TO THE GREAT
LAKES AND THE PRESSURE GRADIENT SLACKENS OVER THE AREA. A BIT MORE
CLOUD COVER IS EXPECTED AS WELL...WITH MAX TEMPS CLOSE TO TODAY'S
LEVELS.
CHANGES IN THE UPPER AIR PATTERN TAKE PLACE TOWARD THE MIDDLE AND
LATTER PART OF THE WEEK WITH A SUMMER-LIKE REGIME TAKING SHAPE OVER
THE GULF COAST REGION. HIGH PRESSURE AT THE SURFACE AND ALOFT OVER
THE SOUTHEAST WILL RETROGRADE WEST ACROSS THE AREA BY WEDNESDAY.
LOW LEVEL FLOW WILL BECOME VERY LIGHT BY WEDNESDAY LASTING THROUGH
THE WEEKEND...WITH THE TYPICAL LAND BREEZE/SEABREEZE INTERACTION
DEVELOPING EACH DAY. THE COMBINATION OF CLEAR SKIES...LOWER
DEWPOINTS AND LIGHT WINDS WILL RESULT IN COOLER OVERNIGHT LOW
TEMPERATURES THIS PERIOD. HOWEVER...HIGHS WILL REMAIN SEVERAL
DEGREES ABOVE NORMAL DUE TO THE PRESENCE OF THE UPPER RIDGE. GFS
BUFR SOUNDINGS SHOW A BREAKABLE CAP EACH DAY. HOWEVER...MOISTURE
WILL BE SEVERELY LACKING (PWS GENERALLY BELOW 1.2 INCHES). AS A
RESULT...HAVE CHOSEN TO LEAVE PRECIP OUT OF THE FORECAST THROUGH
DAY 7. LATEST RUNS OF THE GFS/ECMWF SHOW THE UPPER RIDGING
WEAKENING THIS WEEKEND AS A TUTT LOW DEVELOPS OVER THE WESTERN
GULF. MAX TEMPS SHOULD BEGIN TRENDING DOWNWARD THIS WEEKEND INTO
EARLY NEXT WEEK. IF THIS PATTERN CHANGE PANS OUT THEN WE WILL SEE
THE POTENTIAL FOR SOME SEABREEZE CONVECTION BY EARLY NEXT WEEK.
SPRING 2011 (MARCH THROUGH MAY) WILL FINISH AS THE DRIEST SPRING
OF ALL-TIME FOR HOUSTON...AND THE FIRST OR SECOND WARMEST SPRING
ON RECORD AS WELL. SEE CLIMATE SECTION BELOW FOR AN INITIAL BRIEF
SUMMARY.
35
&&
.MARINE...
MODERATE TO STRONG ONSHORE FLOW WILL CONTINUE TODAY. SCA FOR ALL
AREAS. 7 TO 8 FEET EXPECTED SOUTHWEST FRINGES OF 20 TO 60 NM
REGION. TIGHT PRESSURE GRADIENT WILL GRADUALLY RELAX THIS COMING
NIGHT LOWERING SCA FOR EASTERN PORTIONS OF MARINE AREA PROBABLY AFTER
MIDNIGHT. LIGHT TO MODERATE ONSHORE FLOW SHOULD PREVAIL TUESDAY
AND THROUGH REST OF THE WEEK. EXPECT GRADUAL LOWERING OF WAVE HEIGHTS
FOLLOWING LOWER WIND SPEEDS. 37
&&
.CLIMATE...
SPRING 2011 (MARCH THROUGH MAY) WILL FINISH AS THE DRIEST SPRING
OF ALL-TIME FOR HOUSTON/IAH AND HOUSTON/HOBBY...AND THE FIRST OR
SECOND WARMEST SPRING ON RECORD FOR BOTH SITES AS WELL. FOR BOTH
SITES...THE TINY AMOUNT OF RAINFALL THIS SPRING SHATTERS THE
PREVIOUS RECORD.
FOR COLLEGE STATION...THIS SPRING WILL RANK AS THE ALL-TIME
WARMEST AND THE FOURTH DRIEST. FOR GALVESTON...IT WILL RANK AS THE
FIRST OR SECOND WARMEST ON RECORD AS WELL.
LOWEST RAINFALL - MARCH 1ST THROUGH MAY 31ST*:
* ASSUMES NO RAINFALL THROUGH TUESDAY
HOUSTON/IAH
1. 2011 - 1.22 INCHES
2. 1996 - 2.73 INCHES
3. 2003 - 3.56 INCHES
4. 1998 - 3.57 INCHES
5. 1901 - 3.90 INCHES
HOUSTON/HOBBY
1. 2011 - 0.97 INCH
2. 1963 - 2.09 INCHES
3. 1996 - 2.19 INCHES
4. 1960 - 2.70 INCHES
5. 2003 - 2.91 INCHES
COLLEGE STATION
1. 2003 - 2.42 INCHES
2. 2002 - 3.17 INCHES
3. 1961 - 3.18 INCHES
4. 2011 - 4.06 INCHES
5. 1962 - 4.78 INCHES
GALVESTON
1. 1963 - 0.81 INCH
2. 2003 - 1.79 INCHES
3. 1978 - 2.00 INCHES
4. 1960 - 2.02 INCHES
5. 1958 - 2.25 INCHES
...
12. 2011 - 3.20 INCHES
HIGHEST AVERAGE TEMPERATURE - MARCH 1ST THROUGH MAY 29TH:
HOUSTON/IAH
1. 1963 - 73.4 DEGREES
2. 2011 - 73.1 DEGREES
3. 1908 - 72.8 DEGREES
4. 1967 - 72.4 DEGREES
5. 2006 - 71.9 DEGREES
HOUSTON/HOBBY
1. 2011 - 73.4 DEGREES
2. 1967 - 72.8 DEGREES
3. 2006 - 72.2 DEGREES
4. 1991 - 72.1 DEGREES
5. 2000/1963 - 72.0 DEGREES
COLLEGE STATION:
1. 2011 - 72.8 DEGREES
2. 2006 - 71.4 DEGREES
3. 1963 - 70.7 DEGREES
4. 1967 - 70.5 DEGREES
5. 1955 - 70.3 DEGREES
GALVESTON
1. 2006 - 73.3 DEGREES
2. 2011 - 72.8 DEGREES
3. 1882 - 72.1 DEGREES
4. 1879 - 72.0 DEGREES
5. 1967/1878 - 71.8 DEGREES
&&
.PRELIMINARY POINT TEMPS/POPS...
COLLEGE STATION (CLL) 96 75 96 72 97 / 0 0 0 0 0
HOUSTON (IAH) 93 76 93 72 94 / 0 0 0 0 0
GALVESTON (GLS) 89 79 89 77 90 / 0 0 0 0 0
&&
.HGX WATCHES/WARNINGS/ADVISORIES...
TX...WIND ADVISORY FROM 10 AM THIS MORNING TO 7 PM CDT THIS EVENING
FOR THE FOLLOWING ZONES: AUSTIN...BRAZORIA...BRAZOS...
BURLESON...CHAMBERS...COLORADO...FORT BEND...GALVESTON...
JACKSON...MATAGORDA...WALLER...WASHINGTON...WHARTON.
GM...SMALL CRAFT ADVISORY UNTIL 1 AM CDT TUESDAY FOR THE FOLLOWING
ZONES: GALVESTON BAY...MATAGORDA BAY...WATERS FROM HIGH
ISLAND TO FREEPORT 20 TO 60 NM...WATERS FROM HIGH ISLAND TO
FREEPORT OUT 20 NM.
SMALL CRAFT ADVISORY UNTIL 7 AM CDT TUESDAY FOR THE FOLLOWING
ZONES: WATERS FROM FREEPORT TO THE MATAGORDA SHIP CHANNEL
20 NM TO 60 NM...WATERS FROM FREEPORT TO THE MATAGORDA SHIP
CHANNEL OUT 20 NM.
&&
DISCUSSION...35
AVIATION/MARINE...37Hazardous weather outlook, May 30, 3:52 AM CDT, 13 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE HOUSTON/GALVESTON TX 352 AM CDT MON MAY 30 2011 TXZ163-164-176>179-195>200-210>213-226-227-311200- AUSTIN-BRAZOS-BURLESON-COLORADO-FORT BEND-GRIMES-HARRIS-HOUSTON- LIBERTY-MADISON-MONTGOMERY-POLK-SAN JACINTO-TRINITY-WALKER-WALLER- WASHINGTON-WHARTON- 352 AM CDT MON MAY 30 2011 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTHEAST TEXAS. .DAY ONE...TODAY AND TONIGHT HIGH TEMPERATURES IN THE 90S WILL RESULT IN HEAT INDEX VALUES OF 98 TO 101 DEGREES THIS AFTERNOON. A WIND ADVISORY IS IN EFFECT FROM MID MORNING THROUGH SUNSET TO THE WEST AND SOUTH OF A LINE FROM COLLEGE STATION TO KATY. SOUTH TO SOUTHEAST WINDS 20 TO 30 MPH WITH GUSTS TO 35 MPH ARE LIKELY IN THIS AREA. MOTORISTS SHOULD USE CAUTION WHILE DRIVING TODAY. THE COMBINATION OF GUSTY WINDS...HOT TEMPERATURES...AND DRY FUELS WILL RESULT IN AN ELEVATED FIRE DANGER ACROSS SOUTHEAST TEXAS ON MEMORIAL DAY. THIS WILL BE EXACERBATED BY THE OUTDOOR ACTIVITIES THAT COULD INADVERTENTLY CAUSE WILDFIRES DURING THE HOLIDAY WEEKEND. .DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION WILL NOT BE NEEDED. GMZ330-335-TXZ214-235>238-311200- BRAZORIA-CHAMBERS-GALVESTON-GALVESTON BAY-JACKSON-MATAGORDA- MATAGORDA BAY- 352 AM CDT MON MAY 30 2011 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTHEAST TEXAS. .DAY ONE...TODAY AND TONIGHT STRONG SOUTHEAST WINDS WILL PRODUCE DANGEROUS RIP CURRENTS. PERSONS SWIMMING ON AREA BEACHES SHOULD BE ALERT FOR STRONG CURRENTS AND A STRONG UNDERTOW. BE ESPECIALLY CAUTIOUS NEAR JETTYS AS RIP CURRENTS COULD POSSIBLY PULL WEAKER SWIMMERS OUT TO SEA. A WIND ADVISORY IS IN EFFECT FROM MID MORNING THROUGH SUNSET. SOUTH TO SOUTHEAST WINDS 20 TO 30 MPH WITH GUSTS TO 35 MPH ARE LIKELY IN THIS AREA. MOTORISTS SHOULD USE CAUTION WHILE DRIVING MEMORIAL DAY. THE COMBINATION OF GUSTY WINDS...HOT TEMPERATURES...AND DRY FUELS WILL RESULT IN AN ELEVATED FIRE DANGER ACROSS SOUTHEAST TEXAS ON MEMORIAL DAY. THIS WILL BE EXACERBATED BY THE OUTDOOR ACTIVITIES THAT COULD INADVERTENTLY CAUSE WILDFIRES DURING THE HOLIDAY WEEKEND. .DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION WILL NOT BE NEEDED.
Nearby
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.